Magnus and Fer expansions for matrix differential equations: the convergence problem
Source: Journal of Physics A: Mathematical and General, Volume 31, Number 1, 1998 , pp. 259-268(10)
Publisher: IOP Publishing
Approximate solutions of matrix linear differential equations by matrix exponentials are considered. In particular, the convergence issue of Magnus and Fer expansions is treated. Upper bounds for the convergence radius in terms of the norm of the defining matrix of the system are obtained. The very few previously published bounds are improved. Bounds to the error of approximate solutions are also reported. All results are based just on algebraic manipulations of the recursive relation of the expansion generators.
Document Type: Miscellaneous
Publication date: 1998-01-01